Baclofen is a primarily prescribed as a muscle relaxant and for spasticity.
Many w/ MS are prescribed baclofen. In large doses, it can cause itching.
It is also now being tried in detoxing of off alcohol.
Depending on how many mg a day you take, if you choose to stop taking it you should wean down. It works on our GABA receptors and can cause uncomfortable w/drawals. My sis takes baclofen; she has MS; her neurologist told us some MS patients take up to 90 mg/day.
If you "google" or "bing" the drug, you will see it's not classified as an addictive substance, but our bodies can become dependent on it and over a period of time....SOME people build a tolerance to it.
Hope that helps some~
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.